Alert archive / Pennsylvania / Areal Flood Advisories in 2012

Areal Flood Advisory 153, NWS Philadelphia/Mount Holly

August 15, 2012Bucks County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 15, 2012, 1:48 AM EDT for Bucks County, Montgomery County, Pennsylvania. It was in force for 85 min.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 1:48 AM EDT (05:48 UTC)
Expired
Aug 15, 2012, 3:13 AM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Bucks County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 84 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WGUS81 KPHI 150548
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 AM EDT WED AUG 15 2012

PAC017-091-150845-
/O.NEW.KPHI.FA.Y.0153.120815T0548Z-120815T0845Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-MONTGOMERY PA-
148 AM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  CENTRAL MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 445 AM EDT

* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING 
INTO BUCKS AND MONTGOMERY COUNTIES. BETWEEN ONE AND ONE-HALF AND TWO 
AND ONE-HALF INCHES OF RAIN COULD FALL WITH THE SHOWERS AND STORMS.

THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS SHARP 
RISES ON CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4030 7491 4020 7519 4013 7544 4016 7553
      4018 7555 4038 7545 4043 7548 4049 7541
      4061 7520 4057 7519 4057 7515 4048 7507
      4042 7506 4040 7503 4041 7500

$$

HAYES
1 follow-up statement
405 
WGUS81 KPHI 150713
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 AM EDT WED AUG 15 2012

PAC017-091-150723-
/O.CAN.KPHI.FA.Y.0153.000000T0000Z-120815T0845Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-MONTGOMERY PA-
313 AM EDT WED AUG 15 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
CENTRAL MONTGOMERY AND BUCKS COUNTIES...

THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...AND FLOODING IS NO 
LONGER EXPECTED.

LAT...LON 4030 7491 4020 7519 4013 7544 4016 7553
      4018 7555 4038 7545 4043 7548 4049 7541
      4061 7520 4057 7519 4057 7515 4048 7507
      4042 7506 4040 7503 4041 7500

$$

HAYES

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 15, 1:02 AM EDT, 46 minutes earlier.

Area forecast discussion, Aug 15, 1:02 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 AM EDT WED AUG 15 2012

.SYNOPSIS...
LOW PRESSURE AND A COMPLEX WEAK FRONTAL SYSTEM SPRAWLED FROM THE
MID ATLANTIC STATES TO OHIO WILL CROSS THE MID ATLANTIC COAST LATE
TODAY. HIGH PRESSURE SHOULD MOVE BACK IN BEHIND THE DEPARTING
SYSTEM THURSDAY. ANOTHER COLD FRONT SLOWLY MOVES THROUGH LATER ON
FRIDAY INTO SATURDAY BEFORE HIGH PRESSURE CAN POSSIBLY BUILD BACK
IN LATE SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE ACTIVITY ACROSS MOVING INTO THE LEHIGH VALLEY AND NORTHEAST
MARYLAND IS STARTING TO WANE AS THE IT IS NOW FUELED MAINLY BY IN
SITU INSTABILITY. THE BEST SHEAR WILL PASS SOUTH OF THE AREA
DURING THE NEXT THREE HOURS...AND MID LEVEL LAPSE RATES ARE
MARGINAL AT BEST. FOR NOW...THE MENTION OF HEAVY RAIN (AS THE
CONVECTION SITS IN AN AREA OF 1.70 INCH PRECIPITABLE
WATER)...GUSTY WINDS AND LIGHTNING WILL BE LEFT IN THE FORECAST
(THOUGH LOCALIZED FLOODING MAY BE THE BIGGEST THREAT.

THE LATEST HRRR WEAKENS THE ACTIVITY AS IT MOVES TO THE NORTHEAST...
INTO LESS UNSTABLE AIR. THE LOW LEVELS SHOULD TEND TO STABILIZE
AHEAD OF IT...SO THIS MAKES SOME SENSE. THE OVERNIGHT SHOWER AND
THUNDERSTORM FORECAST WILL BE REVISED A BIT TO FIT THE ABOVE
THINKING.

THE CLOUD COVER FORECAST WILL ALSO HAVE TO BE ADJUSTED TO ACCOUNT
FOR SOME STRATUS ACROSS PORTIONS OF WEST CENTRAL NEW JERSEY. IT IS
NOT CLEAR AT THIS POINT HOW WIDESPREAD THE STRATUS WILL GET...BUT
IT MAY END UP SPREADING INTO EASTERN PENNSYLVANIA DURING THE NEXT
THREE HOURS OR SO. THE STRATUS SHOULD TEND TO LESS THEN FOG
THREAT...BUT THIS MAY END UP BEING DICTATED BY WHERE THE RAIN
FALLS EARLY THIS MORNING IN A LIGHT BOUNDARY FLOW.

NO SIGNIFICANT CHANGES WERE MADE TO THE TEMPERATURE AND WIND
FORECASTS FOR THE REST OF THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THIS EVENING/...
THE UPPER TROUGH WILL BE CROSSING THE AREA WED. MOISTURE WILL REMAIN
RATHER HIGH AND WITH THE FRONT AND WEAK LOW NEARBY...THERE REMAINS
THE CHC FOR SCATTERED SHOWERS/TSTMS. WE HAVE KEPT THE CHC FOR PRECIP
MOSTLY IN THE CHC RANGE FOR NOW. SPC HAS MOST OF OUR AREA IN A
GENERAL TSTM OUTLOOK...BUT SLGT CHC EXISTS OVER SRN DELAWARE. HIGH
TEMPERATURES WEDNESDAY WILL TOP OUT IN THE LOW 80S ACROSS THE NORTH
AND MID TO UPPER 80S ELSEWHERE.

MORE ML CAPE THAN TODAY AND IT LOOKS LIKE A LITTLE HIGHER TT BUT
SHEAR IS MARGINAL AT BEST.

&&

.LONG TERM /WEDNESDAY EVENING THROUGH TUESDAY/...
A DOWNWARD TREND IN SHOWERY ACTIVITY IS EXPECTED DURING THE
OVERNIGHT HOURS WEDNESDAY AS THE FINAL MID-LEVEL IMPULSE PULLS
THROUGH AND TO OUR NORTHEAST. WEAK MID-LEVEL RIDGING WILL BUILD IN
ALLOWING MID-LEVELS WINDS TO BECOME SOMEWHAT ZONAL OR SLIGHTLY
NORTHWEST ON THURSDAY AND FRIDAY. SURFACE HIGH PRESSURE WILL MOVE
ACROSS THE REGION ON THURSDAY INTO EARLY FRIDAY AND KEEP OUR
SENSIBLE WEATHER RATHER QUIET. SHOULD HAVE AMPLE SUNSHINE ON
THURSDAY TO ALLOW TEMPERATURES TO CLIMB BACK TO AROUND SEASONAL OR
SLIGHTLY ABOVE.

HIGH SLIDES OFF THE COAST EARLY ON FRIDAY WITH A RETURN FLOW SETTING
UP. MORE MOISTURE AND WARMER TEMPERATURES ARE ADVECTED BACK INTO THE
REGION JUST IN TIME FOR AN APPROACHING MID-LEVEL WAVE AND SURFACE
COLD FRONT TO MOVE THROUGH. COULD SEE A LEE SIDE TROUGH FORM AND
MOVE THROUGH OUR SOUTHERN ZONES DURING THE AFTERNOON HOURS AND WITH
AMPLE SURFACE BASED INSTABILITY CONVECTION IS LIKELY, ALTHOUGH THIS
ALL DEPENDENT ON THE TIMING OF THE AFOREMENTIONED COLD FRONT AND LEE
SIDE TROUGH. MODEL TIMING ON THE FRONTAL PASSAGE HAS NOT BEEN GOOD
WITH SOME BRINGING IT THROUGH FRIDAY EVENING AND SOME NOT CLEARING
THE REGION UNTIL SUNDAY MORNING. THOUGH THE FLOW IN THE MID-LEVELS
DOES NOT LOOK AS FORCEFUL AS IT DID YESTERDAY, WITH A MORE
MERIDIONAL REGIME IN PLACE, A SLOWER TIMING LOOKS MORE LIKELY. THIS
WOULD INTRODUCE HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS BY
FRIDAY EVENING/NIGHT SPREADING INTO SATURDAY EVENING. ANOTHER WAVE
OF LOW PRESSURE FORMS ALONG THE FRONTAL BOUNDARY AND SLOWS ITS
EASTWARD MOVEMENT EVEN MORE. THAT BEING SAID DECIDED TO KEEP THE
CHANCE POPS IN FOR MUCH OF SATURDAY.

FINALLY WE SHOULD BE ABLE TO KICK THE FRONT FAR ENOUGH TO THE EAST
BY LATE SATURDAY OR SUNDAY MORNING AND DRY OUT. MID-LEVEL TROUGHING
WILL REMAIN ACROSS THE REGION FOR THE DURATION OF THE LONG TERM AND
THIS COULD KEEP US RATHER UNSETTLED FOR THE START OF THE NEW WORK
WEEK. LOOKS LIKE OUR NEXT SHOT AT SEEING PRECIPITATION IS ON TUESDAY
AS ANOTHER PIECE OF ENERGY IN THE MID-LEVELS DIVES INTO THE BASE OF
THE EAST COAST TROUGH AND THEN MOVES UP TO THE NORTHEAST WITHIN THE
SOUTHWEST FLOW ALOFT.

TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL TO SLIGHTLY
ABOVE NORMAL BY THE END OF THE WEEK. ONCE THE MID-LEVEL TROUGH
RE-ESTABLISHES ITSELF NEARBY AND THE FRONTAL SYSTEM CLOSE BY, WE
COULD SEE AMPLE CLOUD COVER ALLOWING FOR SLIGHTLY BELOW NORMAL
TEMPERATURES SATURDAY THROUGH TUESDAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VARIABLE CONDITIONS AROUND THE AREA EARLY THIS MORNING. MAINLY VFR
ACROSS SOUTHEAST NEW JERSEY AND KILG...WHICH ARE SOUTH AND EAST OF
THE MAIN AREA OF RAIN AND THUNDER. MVFR CONDITIONS ACROSS THE KPHL
METRO AIRPORTS...WITH THUNDER NEAR KPH. MVFR TO LOCALLY IFR AT KRDG
AND KABE...WITH THUNDER AT BOTH LOCATIONS.

MVFR TO LOCALLY IFR CONDITIONS ARE EXPECTED ALONG THE PATH OF THE
THUNDERSTORMS EARLY THIS MORNING (THROUGH ABOUT 0900 UTC). THIS
INCLUDE KABE AND KRDG...BUT THE KPHL METRO AIRPORTS SHOULD REMAIN
SOUTH OF THAT AREA. STRATUS NEAR 1500 FEET IS EXPECTED AT KPNE AND
KTTN IN THE MOIST LOW LEVEL FLOW...BUT WHETHER KPHL GETS THIS LOW
(OR LOWER) IS STILL PROBLEMATIC.

THE STRATUS MAY AFFECT KMIV...BUT BOTH KMIV AND KACY WILL SEE A
PERIOD OF MVFR VISIBILITIES. MOST LOCATIONS SHOULD RETURN TO VFR
CONDITIONS AROUND 1400 UTC. AFTER THIS...A MAINLY VFR MID MORNING
TO EARLY AFTERNOON IS EXPECTED. AFTER THIS...THUNDERSTORMS ARE
EXPECTED AHEAD OF A SLOW MOVING COLD FRONT. FOR NOW...A PROB30 WAS
INCLUDED IN THE TERMINAL FORECASTS TO INDICATE THE POTENTIAL...AND
THIS WILL BE REVISED WITH THE 1200 UTC FORECASTS.

AFTER THE THUNDERSTORM THREAT ENDS (NEAR 0000 UTC)...MAINLY VFR
CONDITIONS ARE EXPECTED. MVFR VISIBILITIES ARE POSSIBLE AT THE
USUAL LOCATIONS AFTER 0600 UTC THURSDAY.

OUTLOOK...

THURSDAY AND THROUGH FRIDAY...MAINLY VFR WITH LIGHT WEST WINDS.

FRIDAY NIGHT THROUGH SATURDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE. VFR CONDITIONS EXPECTED.

SATURDAY NIGHT THROUGH SUNDAY...VFR EXPECTED. COULD BE A FEW
LINGERING SHOWERS EARLY SATURDAY NIGHT.

&&

.MARINE...
NO SCA THROUGH WEDNESDAY. MAINLY S-SE WIND 10-15 KTS TONIGHT BECOME S-SW
WEDNESDAY AND THEN W LATE IN THE DAY. G WINDS NEAR ANY TSTMS.

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED ACROSS THE WATERS
THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILD IN ON THURSDAY
PROVIDING TRANQUIL CONDITIONS. WINDS TURN TO THE SOUTH ON FRIDAY
AND SEAS WILL BEGIN TO CLIMB TO 3 TO 4 FEET FOR A TIME DURING THE
AFTERNOON HOURS...DEPENDING ON HOW LONG WE TRULY KEEP THE
SOUTHERLY FETCH. ANOTHER FRONTAL SYSTEM TRIES TO ENTER FROM THE
WEST EARLY ON SATURDAY PROVIDING MORE SHOWERS AND THUNDERSTORMS.
THIS FRONT SHOULD THEN PUSH OFF TO THE EAST BY LATE IN THE DAY AND
WINDS TURN TOWARDS THE WEST-NORTHWEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/HEAVENER
NEAR TERM...HAYES
SHORT TERM...DRAG/O'HARA
LONG TERM...HEAVENER
AVIATION...HAYES/HEAVENER
MARINE...DRAG/HEAVENER
Hazardous weather outlook, Aug 14, 3:52 PM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT TUE AUG 14 2012

NJZ001-007>010-PAZ054-055-060>062-067>071-152000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
352 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-152000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
352 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

DEZ004-NJZ014-024>026-152000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
352 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

ANZ430-431-450>455-152000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO SURFACE
LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 10:37 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 PM EDT TUE AUG 14 2012

MDZ008-012-015-150330-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
1037 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT AND QUEEN ANNE'S
COUNTIES...

AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NORTHEAST OF BALTIMORE...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR NEWTOWN...LANGFORD AROUND 1100
PM...OCTORARO...CONOWINGO AROUND 1115 PM...WOODLAWN AND WOODLAWN
AROUND 1130 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3927 7623 3930 7619 3932 7619 3938 7611
      3938 7606 3942 7601 3946 7602 3952 7599
      3954 7607 3956 7610 3958 7608 3970 7621
      3970 7604 3918 7578 3918 7627

KRUZDLO
Special weather statement, Aug 14, 11:10 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 PM EDT TUE AUG 14 2012

PAZ060-150430-
BERKS PA-
1110 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...

AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING SOUTH FROM NEAR
JONESTOWN TO YORK...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR STRAUSSTOWN AROUND MIDNIGHT...WOMELSDORF...BERNVILLE AROUND
1215 AM...CENTERPORT AND WERNERSVILLE AROUND 1230 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4052 7635 4052 7624 4058 7606 4058 7602
      4061 7601 4061 7588 4026 7606 4029 7613
      4036 7621 4038 7626 4049 7643 4050 7643

KRUZDLO
Special weather statement, Aug 14, 11:40 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 PM EDT TUE AUG 14 2012

MDZ008-012-PAZ060-067-150515-
BERKS PA-CECIL MD-CHESTER PA-KENT MD-
1140 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER AND KENT
COUNTIES...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES WEST OF
READING TO 8 MILES NORTH OF BALTIMORE...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR WOMELSDORF AROUND MIDNIGHT...
WERNERSVILLE...BERNVILLE AROUND 1215 AM...LEESPORT...WEST NOTTINGHAM
AROUND 1230 AM...FLEETWOOD...WOODLAWN AROUND 1245 AM...LYONS AND
GALENA AROUND 100 AM.

HEAVY RAIN IS POSSIBLE WITH THESE STORMS AS WELL AS GUSTY WINDS,
SMALL HAIL, AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4049 7560 4032 7563 4024 7570 4024 7565
      3931 7586 3932 7619 3942 7601 3952 7599
      3954 7607 3972 7623 3974 7610 3988 7600
      3998 7599 4003 7594 4011 7595 4014 7589
      4048 7641

KRUZDLO
Special weather statement, Aug 15, 12:28 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT WED AUG 15 2012

PAZ060-061-067-068-150600-
BERKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
1228 AM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...LEHIGH AND
MONTGOMERY COUNTIES...

AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF READING TO 14 MILES EAST OF LANCASTER...MOVING NORTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR WERNERSVILLE...STRAUSSTOWN AROUND
1245 AM...WYOMISSING HILLS...WHITFIELD AROUND 100 AM...NEW MORGAN...
GLENMOORE AROUND 115 AM...PUGHTOWN...CHESTER SPRINGS AROUND 130 AM...
PUGHTOWN AND CEDARVILLE AROUND 145 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH SMALL
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 4047 7640 4053 7626 4058 7602 4063 7601
      4079 7561 4074 7560 4072 7553 4054 7534
      4042 7548 4030 7529 4028 7527 3996 7571
      4012 7593 4014 7589

MEOLA
Special weather statement, Aug 15, 1:26 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 AM EDT WED AUG 15 2012

PAZ068-069-150700-
BUCKS PA-MONTGOMERY PA-
126 AM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS WILL AFFECT BUCKS AND MONTGOMERY COUNTIES...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
ALLENTOWN TO 7 MILES SOUTHEAST OF READING...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR TRUMBAUERSVILLE...GREEN LANE AROUND
145 AM...QUAKERTOWN...RICHLANDTOWN AROUND 200 AM...TRAPPE...TELFORD
AROUND 215 AM...BEDMINSTER...PIPERSVILLE AROUND 230 AM...ERWINNA AND
LUMBERVILLE AROUND 245 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4016 7534 4012 7549 4013 7550 4044 7547
      4054 7533 4060 7520 4057 7518 4057 7515
      4052 7507 4050 7506 4042 7506 4040 7503
      4041 7499 4029 7491

HAYES
Special weather statement, Aug 15, 1:28 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 AM EDT WED AUG 15 2012

PAZ054-055-150630-
CARBON PA-MONROE PA-
128 AM EDT WED AUG 15 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE
COUNTIES...

AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHEAST OF LEHIGHTON...
MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
MECKESVILLE...JONAS AROUND 145 AM...POCONO RACEWAY...SUN VALLEY
AROUND 200 AM...LONG POND...SCOTRUN AROUND 215 AM...MOUNT POCONO AND
PARADISE VALLEY AROUND 230 AM.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4118 7514 4115 7514 4115 7511 4107 7500
      4099 7513 4095 7514 4074 7574 4084 7592
      4090 7600 4094 7595 4101 7575 4107 7578
      4114 7569 4113 7564 4120 7557 4124 7550
      4125 7525

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:10 PM EDTSpecial Weather StatementPHIBerks80 min
Aug 14, 11:40 PM EDTSpecial Weather StatementPHIBerks, Chester95 min
Aug 15, 12:28 AM EDTSpecial Weather StatementPHIBerks, Lehigh, Montgomery92 min
Aug 15, 12:49 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Lehigh, Montgomery3 hr
Aug 15, 1:26 AM EDTSpecial Weather StatementPHIBucks, Montgomery94 min
Aug 15, 1:28 AM EDTSpecial Weather StatementPHICarbon, Monroe62 min
Aug 15, 2:00 AM EDTSpecial Weather StatementPHINorthampton90 min
Aug 15, 4:33 PM EDTSpecial Weather StatementPHINorthampton87 min

Nearby

Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.